Flood, Dent
- When
- September 4, 8:00 PM CST to 10:00 PM CST
- Where
- Dent County, Salem to 1.6 mi S of Salem
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.650, -91.550
A low water crossing in Salem flooded.
Runoff from thunderstorms produced flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Runoff from thunderstorms produced flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 4, 4:54 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT FRI SEP 4 2009 ...UPDATE TO AVIATION... .DISCUSSION... UPPER LOW CENTERED ALONG THE KS/MO BORDER ATTM WILL BE THE MAIN SHORT TERM CONCERN. AREAS OF RAIN WITH EMBEDDED CONVECTION HAVE PRODUCED ISOLATED HEAVY RAIN. MOST OF THE RAIN HAS OCCURRED IN COUNTIES ALONG AND NORTH OF OF I-44. AREAS SOUTH OF I-44 HAVE HAD ONLY ISOLATED CONVECTION...AND THAT HAS BEEN MAINLY CONFINED TO AREAS WEST OF MO HWY 65. HARD TO PINPOINT ANY ONE AREA FOR RAINFALL TONIGHT WITH NEAR TERM MODELS HAVING TROUBLE WITH CONVECTION/CONVECTIVE FEEDBACK. IN GENERAL...SHOULD SEE BETTER RAIN CHANCES SHIFT SOUTH AND EAST WITH TIME ALONG AND EAST OF THE WEAKENING MID LEVEL TROUGH/SHEAR AXIS...AND WHERE BETTER LOW LEVEL MOISTURE TRANSPORT EXISTS. HAVE LIKELY POPS GOING FOR TONIGHT AND SATURDAY OVER ROUGHLY THE SOUTHEAST TWO THIRDS TO HALF OF THE CWFA. FOR SATURDAY NIGHT AND SUNDAY...HAVE MOST OF THE PRECIP CHANCES CONFINED TO SOUTH CENTRAL MO COUNTIES. THIS COULD LINGER INTO MONDAY IN THE FORM OF SOME ISOLD/WDLY SCT DIURNAL CONVECTION IF THE UPPER TROUGH LINGERS. CERTAINLY NOT LOOKING AT A WIDESPREAD WASHOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY SUNDAY AND MONDAY. THE ECMWF IS FASTER LIFTING THE UPPER SHEAR AXIS EAST VERSUS THE GFS (AND DRYER OVER OUR AREA)...AND PREFER THE ECMWF IN MOST SITUATIONS. A SHORTWAVE RIDGE MOVES THROUGH THE LOWER MO/MID MS RIVER VLYS LATE MONDAY-EARLY WEDNESDAY...AND HAVE LEFT THIS PERIOD GENERALLY DRY. THERE IS FAIRLY GOOD AGREEMENT WITH MED RANGE MODELS IN MOVING A STRONG SHORTWAVE THROUGH SOUTHERN CANADA AND THE UPPER MIDWEST WED/THU. MODEL TRENDS HAVE BEEN A LITTLE SLOWER WITH THE ASSOCIATED COLD FROPA THROUGH OUR AREA...AND HAVE CONFINED POPS TO THE LATE WEDNESDAY AND THURSDAY TIME FRAME. DSA && .AVIATION... FOR THE 00Z TAFS...UPPER LOW WAS LOCATED ALONG THE MO/KS BORDER EARLY THIS EVENING AND IS RESPONSIBLE FOR THE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION...AND FOR THE LOWER CLOUD COVER. EXPECTING CEILINGS TO DROP FLIGHT CONDITIONS INTO THE IFR CATEGORY OVERNIGHT AS STRATUS DECK BUILDS DOWN. COULD ALSO SEE VISIBILITIES DIP TO AROUND 2 MILES OVERNIGHT. CEILINGS/VISIBILITIES WILL IMPROVE BY MID TO LATE MORNING SATURDAY INTO THE VFR CATEGORY BY 18Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT FRI SEP 4 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 752 PM CDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS AN UPPER LEVEL LOW CONTINUES TO MOVE FROM ALONG THE MISSOURI KANSAS BORDER INTO CENTRAL AND SOUTHERN MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER SOME LOCALIZED HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL CONTINUE OVER PARTS OF THE OUTLOOK AREA SATURDAY AND SUNDAY WITH THE WEAKENING UPPER LEVEL LOW SHIFTING EAST THE MISSOURI OZARKS SUNDAY NIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED OVER THE HOLIDAY WEEKEND. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY INTO THURSDAY WITH A COLD FRONT MOVING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT FRI SEP 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLOOD 3 SW COLUMBUS 37.14N 94.88W
09/04/2009 CHEROKEE KS EMERGENCY MNGR
SOUTHWEST 70TH STREET AND NORTHWEST 60TH STREET FLOODED
AND IMPASSABLE SOUTHWEST AND NORTHWEST OF COLUMBUS.
&&
GCLAYCOMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 513 PM CDT FRI SEP 4 2009 MOZ105-042245- OZARK MO- 513 PM CDT FRI SEP 4 2009 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL OZARK COUNTY UNTIL 545 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF WILLHOIT...OR 24 MILES SOUTH OF AVA...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. WISE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
A low water crossing in Salem flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196763.